Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 175, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 1, 2013, 3:45 PM MDT for Lincoln County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 1, 2013, 4:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS55 KBOU 012145
SVRBOU
COC073-012215-
/O.NEW.KBOU.SV.W.0175.130801T2145Z-130801T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 415 PM MDT
* AT 344 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LIMON...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3931 10371 3936 10345 3911 10347 3907 10372
TIME...MOT...LOC 2144Z 255DEG 21KT 3919 10371
HAIL...1.00IN
WIND...60MPH
$$
COOPER1 follow-up statement
982
WWUS55 KBOU 012205
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT THU AUG 1 2013
COC073-012213-
/O.CAN.KBOU.SV.W.0175.000000T0000Z-130801T2215Z/
LINCOLN CO-
405 PM MDT THU AUG 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. FLOODING OF
SMALL CREEKS AND STREAMS CAN ALSO BE EXPECTED.
LAT...LON 3931 10371 3936 10345 3911 10347 3907 10372
TIME...MOT...LOC 2200Z 255DEG 21KT 3922 10357
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:36 PM MDT, 9 minutes earlier.
Area forecast discussion, Aug 1, 3:36 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 336 PM MDT THU AUG 1 2013 .SHORT TERM...AN INCREASE IN SUBTROPICAL MOISTURE CONTINUES TO MOVE UP FROM THE SOUTHWEST WHILE A SHORTWAVE TROUGH MOVES EAST ACROSS THE NORTHERN ROCKIES. AT THE SURFACE...A LOW IS DEEPENING OVER THE EASTERN PLAINS AND MOVING SLOWLY TOWARD THE KANSAS BORDER. CAPES OF NEAR 800 J/KG NEAR THE MOUNTAINS AND NEAR 1500 J/KG AND ABOVE OVER THE FAR EASTERN PLAINS. THIS WILL HELP CONTINUE THE THUNDERSTORMS ACROSS THE AREA...WITH STRONGER STORMS EXPECTED OVER THE FAR NORTHEASTERN CORNER OF THE STATE. DRIER DEW POINTS OVER THE MOUNTAINS AS WELL AS WESTERLY FLOW WILL TEND TO MAKE THE STORMS HAVE MORE OF A WIND THREAT THAN RAIN WITH SLIGHT DOWNSLOPING. THEN THEY WILL BE ABLE TO TAP INTO BETTER MOISTURE FURTHER EAST FOR A BETTER CHANCE OF HEAVIER RAIN...A CHANCE OF LARGE HAIL AND STRONG OUTFLOW WINDS. SOME SLIGHT WARMING ALOFT SHOWN ON FORECAST SOUNDINGS MAY START TO INHIBIT THE STORM COVERAGE OVER THE MOUNTAINS AND METRO AREAS THIS EVENING. STORM ACTIVITY IS EXPECTED TO DECREASE LATER THIS EVENING THEN DIMINISH AROUND MIDNIGHT...ALTHOUGH SOME ACTIVITY MAY STILL BE LINGERING OVER THE FAR NORTHEAST CORNER. THE AREA OF ENHANCED SUBTROPICAL MOISTURE AND THE SHORTWAVE MOVING OVER THE NORTHERN ROCKIES WILL MOVE EAST FRIDAY. HEIGHTS WILL INCREASE OVER THE STATE AS THE RIDGE BUILDS BACK NORTH AND AT THE SAME TIME HIGHER SURFACE PRESSURE OVER THE HIGH NORTHERN PLAINS WILL BEGIN TO PUSH DOWN INTO THE STATE. THIS WILL DECREASE CHANCES FOR SHOWERS AND STORMS OVER THE PLAINS TOMORROW WITH MOST ACTIVITY EXPECTED TO STAY OVER THE HIGH TERRAIN. TEMPERATURES WILL INCREASE A FEW DEGREES TOMORROW WITH THE RIDGE BUILDING IN. .LONG TERM...SOME STORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY EVENING...MAINLY ACROSS THE HIGHER TERRAIN. WITH PRECIPITABLE WATER VALUES AROUND SIX TENTHS OF AN INCH ALONG THE FOOTHILLS AND CLOSE TO AN INCH ACROSS THE PLAINS....STORMS COULD PRODUCE BRIEF HEAVY RAIN. AFTER MIDNIGHT...MODELS SHOW FRONT PUSHING ACROSS THE PLAINS WITH INCREASING UPSLOPE AND LOW LEVEL MOISTURE. LIFT FROM FRONT ALONG WITH INCREASING SHEAR SHOULD PROVIDE FOR A FEW SHOWERS OR THUNDERSTORMS ACROSS THE AREA OVERNIGHT. CERTAINLY SOME INCREASE IN CLOUD COVER. ON SATURDAY...FLOW ALOFT BECOMES SOUTHWEST AS UPPER HIGH SHIFTS INTO NORTHERN TEXAS. GOOD BATCH OF SUBTROPICAL MOISTURE TO MOVE ACROSS COLORADO...WITH PRECIPITABLE WATER VALUES EXCEEDING AN INCH ACROSS THE PLAINS AND AROUND EIGHT TENTHS OF AN INCH ALONG FOOTHILLS. DECENT SHEAR TO HELP INCREASE THE STORM CHANCES BY THE AFTERNOON ACROSS THE MOUNTAINS AND FOOTHILLS... THEN OVER THE PLAINS. AIRMASS COOLER WHICH COULD PROVIDE A BIT OF A CAP ACROSS THE PLAINS...WHICH IS SHOWN BY FORECAST SOUNDINGS... AND MAY HINDER STORM CHANCES. WILL CONTINUE THE CHANCE POPS FOR NOW. POTENTIAL FOR STORMS TO PRODUCE LOCALLY HEAVY RAIN...THOUGH STORM MOTION OF AROUND 10 KTS SHOULD HELP KEEP STORMS MOVING. STORMS TO CONTINUE INTO THE EVENING BEFORE DECREASING AROUND MIDNIGHT. TEMPERATURES TO COOL INTO THE LOWER 80S ACROSS THE PLAINS. FOR SUNDAY AND MONDAY...FLOW ALOFT BECOMES MORE WESTERLY AS UPPER TROUGH MOVES INTO THE NORTHERN GREAT BASIN. BULK OF SUBTROPICAL MOISTURE TO SHIFT INTO WESTERN COLORADO. AIRMASS SLIGHTLY DRIER...WITH NO MID LEVEL CAP. STILL SUFFICIENT MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGHER TERRAIN AND A SLIGHT CHANCE OVER MUCH OF THE PLAINS. TEMPERATURES LOOK TO WARM TO NEAR NORMAL READINGS. FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY...FLOW ALOFT TO BECOME MORE SOUTHWEST AS UPPER HIGH SHIFTS INTO SOUTHEAST TEXAS. THIS TO BRING ANOTHER ROUND OF SUBTROPICAL MOISTURE ACROSS THE AREA. THIS TO RESULT IN AN INCREASING CHANCE FOR THUNDERSTORMS. IN ADDITION... MODELS SHOW FRONT MOVING ACROSS THE PLAINS OVERNIGHT TUESDAY INTO WEDNESDAY...WITH COOLER AIR AND INCREASING LOW LEVEL MOISTURE. TEMPERATURES TO COOL TO BELOW NORMAL READINGS WEDNESDAY AND THURSDAY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH FRIDAY. SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BE DECREASING BY EARLY EVENING...WITH DRYING AS THEY COME OFF THE HIGHER TERRAIN WITH SLIGHT DOWNSLOPING. THIS WILL PRODUCE STRONG AND VARIABLE DIRECTION OUTFLOW WINDS TO AFFECT THE AIRPORTS. WIND GUSTS TO 40 KNOTS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STORMS. THREAT OF STORMS SHOULD DIMINISH BY 02Z WITH DRAINAGE WINDS EXPECTED TONIGHT. LESS CONVECTION EXPECTED TOMORROW. && .HYDROLOGY...SCATTERED STORMS ARE MOVING EAST OVER THE HIGHER TERRAIN OVER THE FOOTHILLS AND ONTO THE PLAINS. THE STRONGER STORMS HAVE BEEN PRODUCING BETWEEN .02-.04 IN 30 MINUTES SO FAR TODAY. STORMS MOTION ARE AROUND 15-20 MPH SO THE FLASH FLOODING THREAT WILL BE LOW. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM....D-L AVIATION...KRIEDERMAN
Hazardous weather outlook, Aug 1, 10:55 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1055 AM MDT THU AUG 1 2013 COZ030>051-020500- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP STARTING EARLY THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. THE BEST CHANCE FOR STORMS WILL BE OVER THE HIGHER TERRAIN AND OVER THE NORTHEAST CORNER OF COLORADO. THESE STORMS WILL CONTAIN BRIEF MODERATE RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. DRIER CONDITIONS OVER THE PLAINS WILL DIMINISH SOME OF THE STORMS AS THEY COME OFF THE HIGHER TERRAIN AND WILL BE MORE PRONE TO GUSTY WINDS. THERE MAY BE ENOUGH INSTABILITY AND SHEAR FOR SEVERE STRENGTH STORMS EAST OF A LINE FROM STERLING TO AKRON...WITH LARGER HAIL AND GUSTS OF 60 MPH OR MORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS THROUGH THE PERIOD. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS THE PLAINS...WITH PERHAPS HIGHER CHANCES ON SATURDAY. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS... ESPECIALLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:00 PM MDT | Special Weather Statement | BOU | Adams | 30 min |
| Jul 31, 7:11 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 34 min |
| Jul 31, 7:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 33 min |
| Jul 31, 8:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 23 min |
| Jul 31, 8:18 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 27 min |
| Jul 31, 8:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 33 min |
| Jul 31, 9:32 PM MDT | Special Weather Statement | BOU | Lincoln | 28 min |
| Jul 31, 9:34 PM MDT | Special Weather Statement | BOU | Washington | 26 min |
| Jul 31, 9:44 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Aug 1, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 50 min |
| Aug 1, 4:02 PM MDT | Areal Flood Advisory | BOU | Elbert | 118 min |
| Aug 1, 4:11 PM MDT | Areal Flood Advisory | BOU | Lincoln | 2 hr |
| Aug 1, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.